MAUDE Adverse Event Report: BIOSENSE WEBSTER INC ESOPHASTAR; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC ESOPHASTAR; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number F8ENNNNHSB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heartburn/Indigestion (1883)
Date of Event 09/12/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure using an unknown esophastar.The patient experienced epigastric discomfort post procedure and the patient ultimately ended up passing away.The patient underwent a cryoafib (cryo atrial fibrillation) case.The patient passed away after having stomach pains.Beyond some difficulty getting access to the groin, the medical team did not encounter procedural complications.This event is being captured on the esophastar as a conservative measure until further information is provided about the cause of death in this patient.The esophastar is associated with the esophagus which can be related to the patient's epigastric pain.
 
Additional Manufacturer Narrative
Correction to initial report.The product was reported as unknown; however the catalog number was available.Therefore, section 1.Brand name, d4.Catalog and d4.Primary udi number were updated.Udi related data quality updates only: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.When the event was initially reported, the lot number was not available and unable to be obtained.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
ESOPHASTAR
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17901895
Report Number2029046-2023-02265
Device Sequence Number7897598
Product Code DRF
UDI-Device Identifier10846835008227
UDI-Public10846835008227
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061463
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberF8ENNNNHSB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTARAY CATHETER.; SOUNDSTAR CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient SexUnknown